Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Having yellowish eyes, back ache and stool discoloration. Suggestions?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
hi i have had yellow eyes for a couple of days (4-5) and XXXXXXX stool, however the XXXXXXX stool seems to have gone now but i feel aching on my right side of the body towards the back. the yellow eyes have not gone, however it doesnt seem to be real bad.. any suggestions
Posted Tue, 22 May 2012 in Liver and Gall Bladder
Answered by Dr. Shainaz Arif Kaware 1 hour later

Thanks for your query.

Yellow discoloration of eyes can be due to jaundice. Rarely an 'off white' tint in the sclera (white part of eyeball) is seen in smokers.

It would have been better if you had mentioned the following details in your query;
- Do you smoke?
- Do you have any symptoms like yellow urine, tiredness and fatigue?
- Do you have nausea / vomiting / fever?
- Is the pain on the right side around the liver region or below the scapula?
- Are you on any medications for anxiety and IBS)?

Nevertheless, I would suggest you to get a blood test (Serum bilirubin and other liver function test) done to rule out jaundice.
XXXXXXX color of stools can be due to many reasons like:-
- Infection of intestine,
- Combination of yellow eyes and yellowish XXXXXXX stools is seen in Gilbert's syndrome (where the liver produces excess bilirubin),
- Food dyes and XXXXXXX vegetables, like spinach, can also cause XXXXXXX stool,
- Certain medications or iron supplements may impart greenish color to stools.

As the XXXXXXX stools have stopped, it was probably a benign condition related to some minor infection or diet induced.

Hope this helps. Please write back with the details to guide you better.

Awaiting your reply.

Take care and Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor